Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 27, 2025, 3:25 PM EDT for Livingston County, Monroe County, Ontario County, New York. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2025, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 27, 2025, 3:58 PM EDT
- In force
- 33 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Livingston County, NY, Monroe County, NY, Ontario County, NY
The radar
The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:51 PM EDT | TSTM WND DMG | Geneseo, NY | Trees and wires down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
363
WUUS51 KBUF 271925
SVRBUF
NYC051-055-069-272030-
/O.NEW.KBUF.SV.W.0049.250627T1925Z-250627T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
325 PM EDT Fri Jun 27 2025
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Central Livingston County in western New York...
South central Monroe County in western New York...
Northwestern Ontario County in western New York...
* Until 430 PM EDT.
* At 324 PM EDT, a severe thunderstorm was located over Mount Morris,
or near Geneseo, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Geneseo, Letchworth State Park, Mount Morris, Honeoye Falls,
Conesus, Bristol, Lima, Bloomfield, Honeoye, and Hemlock.
This includes Interstate 390 between exits 6 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4264 7786 4278 7795 4302 7746 4278 7729
TIME...MOT...LOC 1924Z 242DEG 17KT 4274 7783
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fries1 follow-up statement
622 WWUS51 KBUF 271958 SVSBUF Severe Weather Statement National Weather Service Buffalo NY 358 PM EDT Fri Jun 27 2025 NYC051-055-069-272008- /O.CAN.KBUF.SV.W.0049.000000T0000Z-250627T2030Z/ Livingston NY-Monroe NY-Ontario NY- 358 PM EDT Fri Jun 27 2025 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIVINGSTON...SOUTH CENTRAL MONROE AND NORTHWESTERN ONTARIO COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, heavy rain is still possible with this thunderstorm. && LAT...LON 4264 7786 4278 7795 4302 7746 4278 7729 TIME...MOT...LOC 1957Z 242DEG 17KT 4282 7764 $$ Brothers
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:26 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 27, 2:26 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 226 PM EDT Fri Jun 27 2025 .SYNOPSIS... Several rounds of showers and thunderstorms this afternoon and overnight, of which some thunderstorms could yield locally heavy rainfall. A cold front will cross our region Saturday afternoon and early evening, taking humidity as well as the showers and thunderstorms eastward, with a refreshing and drier airmass settling into our region later Saturday afternoon and through the end of the weekend. Another warm front will return to our region Monday with very warm temperatures along with renewed chances for showers and thunderstorms. && .NEAR TERM /THROUGH SATURDAY/... A warm front has returned to WNY this afternoon with dewpoints in the low to mid 70s behind the front, while comfortable dewpoints in the mid to upper 50s linger east of Lake Ontario. Latest radar imagery displays a few showers and thunderstorms blossoming along this warm front and lake breeze boundary...with slow movement to the storms under a ridge of high pressure aloft. The main focus for this afternoon will be these slow moving storms producing locally heavy rainfall. Axis of instability and deeper moisture is from the OH/PA border up through WNY, and will place the greatest chances for thunderstorms and heavy rainfall here...with showers and isolated thunder for the northern Finger Lakes and eastern Lake Ontario region through the afternoon hours. Initial broken band of convection this afternoon on the edge of a lake breeze and terrain induced convergent zone will impact the inland areas of Lake Erie to the Genesee Valley through the early evening hours before daytime instability wanes. Additional thunderstorms over OH/PA will advect into our region this afternoon. This evening an additional area of thunderstorms ahead of a cold front is likely to be found over Ontario Canada. This convection, currently over MI this afternoon will have some uncertainty to its areal extent based on how the afternoon convection over OH/PA and its associated instability/moisture panes out, would then move into far WNY and the eastern Lake Ontario region around midnight with activity diminishing through the night as it outraces the axis of deeper instability. Greatest wind shear tonight will be found near Lake Ontario and points north and eastward, with 0-6 km effective bulk shear values of 40 knots. Though with weaker MUCAPE values, will need to watch for a segment of these storms with stronger winds for the eastern Lake Ontario region. Tomorrow, the mid level trough and pre-frontal surface trough will carry east across the area, with a continuation of morning showers and embedded thunderstorms. The forcing will begin to encounter increasing diurnal instability by the time it reaches Central NY, where a few storms may contain gusty winds and heavy rainfall from midday into the afternoon. The actual cold front will enter our region in the early afternoon hours, and carry eastward through the afternoon and early evening hours. This front will bring a relief to the sticky airmass with much lower dewpoints arriving. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... A refreshing airmass Saturday night will drop across our region following the departure of the surface cold front. A light northwest flow will usher in dewpoints in the mid to upper 50s...with overnight lows only a degree or two warmer. These low dewpoint depressions may allow for some river valley fog in the Southern Tier and also east of Lake Ontario. A beautiful day is in store for Sunday with surface high pressure passing over our region...under a zonal flow aloft. After a sunny start to the day, diurnal cumulus will develop through the afternoon hours. This sunshine coupled with 850 hPa temperatures around +15 to +17C will allow for typical summer warmth with afternoon temperatures about 5 degree above average. This surface high will depart to the east Sunday night with a light southerly flow developing. This flow will usher back into our region higher levels of moisture, while also making for overnight lows not as cool as the previous night...with lows ranging from the low 60s east of Lake Ontario and well inland Southern tier to around 70 near the Lakes. Monday will start with fair weather across the region, but increasing warmth aloft (850 hPa temperatures now around +18C) as a warm front returns to our region, coupled with a warmer start to the day should yield afternoon temperatures that are 5 - 10 degrees warmer than the day before. A southwest flow will allow for the Buffalo metro to remain in the mid 80s...with upper 80s and lower 90s possible for the Genesee Valley and the northern Finger Lakes region. Heat index values in the Genesee Valley and northern Finger Lakes will climb into the mid 90s, close to heat advisory criteria. Lake breeze circulations will likely develop afternoon showers and thunderstorms across WNY as instability increases through the afternoon hours. As PWATS again climb to near 2 inches heavier downpours of rain will be possible within any thunderstorms. This convection will increase regionwide a bit Monday night within a prefrontal trough that will enter into our region. Severe potential for both Monday and Monday night is low at this point in time with MUCAPE values generally under 500 J/KG and 0-6km effective bulk shear values in the 20 to 25 knot range. However with the rich moist airmass heavy rain will likely pose the greater concern. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A cold front will cross our region late Monday night and early Tuesday. This timing of the cold front passage will not be the greatest for severe thunderstorms, with more widespread showers and embedded thunderstorms ending from west to east with the passage of the shortwave trough aloft. Wednesday through Friday broad upper level troughing will establish across the Great Lakes region. Subtle shortwave troughs passing through the flow will trigger shower and thunderstorm potential but lacking much instability and initially much synoptic moisture chances for storms will remain low...with the favored time during the afternoon and evening. Dewpoints Wednesday through Friday will be more tolerable, ranging from the mid 50s to lower 60s. NBM members offers little spread (less than 5 degrees) within the 25- 75 percentile for both maximum and minimum temperatures...thus will just go with the NBM temperatures...with the most uncertain day Friday when greater uncertainty enters the forecast. This uncertainly mainly deals with how fast the upper level trough exits our region and the next upstream ridge and warmer airmass pushes into our region. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... For the 18Z TAFS VFR flight conditions are found with several areas of convection to watch through the TAF cycle. The first are storms blossoming along and behind a warm front as deep instability and moisture advect into WNY. These storms through the afternoon could be heavy rain makers, with any heavier cells passing over the airfields lowering visibility to IFR briefly. Additional thunderstorms over OH/PA this afternoon will move into WNY through the late afternoon hours. This activity will diminish through the evening hours with the loss of daytime heating. However an axis of still deep instability over southern Ontario Canada may continue a line of thunderstorms through the night, reaching WNY around midnight. Will place chances for thunder in the TAFs within the Prob30 group as this performance of this overnight convection will be partially based on how this afternoon convection over OH/PA panes out. MVFR to VFR ceiling heights overnight, with a still continuation of showers towards 12Z within a prefrontal trough. A cold front will be bearing down upon the KJHW-KBUF-KIAG airfields to close out the TAF cycle, with showers and eastern thunderstorms ending through the afternoon hours. Outlook... Saturday night...VFR. Some patches of fog possible Southern Tier and eastern Lake Ontario region. Sunday...VFR. Monday...VFR/MVFR with showers and thunderstorms likely, especially in the afternoon and evening. Tuesday...MVFR/VFR with a chance of showers and thunderstorms. Wednesday...Mainly VFR, with an isolated thunderstorm across WNY and the eastern Lake Ontario region. && .MARINE... South winds will increase tonight on the Lakes behind a warm front, especially at the east end of Lake Ontario where Small Craft Advisory conditions will develop. A cold front will then move east across the eastern Great Lakes later Saturday, with winds becoming southwest on both lakes. Expect very choppy conditions on Lake Erie and Lake Ontario Saturday, but winds and waves are expected to remain just below Small Craft Advisory criteria. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 10 AM EDT Saturday for LOZ045. && SYNOPSIS...Thomas NEAR TERM...Thomas SHORT TERM...Thomas LONG TERM...Thomas AVIATION...Thomas MARINE...Hitchcock/Thomas
Hazardous weather outlook, Jun 27, 5:21 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 521 AM EDT Fri Jun 27 2025 NYZ001>008-010>014-019>021-085-280930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 521 AM EDT Fri Jun 27 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Showers and scattered thunderstorms will develop today, peaking in coverage this afternoon. Some storms may contain very heavy downpours, which may result in localized flash flooding. There is a Marginal Risk of excessive rainfall across much of the area, with the greatest risk of localized flash flooding expected to be across the western Southern Tier to near Rochester. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 521 AM EDT Fri Jun 27 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:42 AM EDT | Small Craft Advisory | BUF | 30 hr | |
| Jun 27, 2:48 PM EDT | Areal Flood Warning | BUF | Livingston, Monroe | 85 min |
| Jun 27, 2:53 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jun 27, 3:55 PM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 26 min |
| Jun 27, 4:08 PM EDT | Flash Flood Warning | BUF | Livingston, Monroe | 3 hr |
| Jun 27, 4:21 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Jun 27, 4:26 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jun 27, 5:03 PM EDT | Flash Flood Warning | BUF | Genesee, Wyoming | 3 hr |
| Jun 27, 5:04 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 50 min |
| Jun 27, 5:11 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 2 hr |
| Jun 27, 5:20 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Wyoming | 42 min |
| Jun 27, 5:43 PM EDT | Flash Flood Warning | BUF | Erie, Livingston, Wyoming | 114 min |
| Jun 27, 7:37 PM EDT | Areal Flood Warning | BUF | Genesee, Livingston, Monroe, Wyoming | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.